Alert archive / Kentucky / Frost Advisories in 2012
Frost Advisory 1, NWS Jackson, KY
NWS Jackson, KY issued this frost advisory at Mar 26, 2012, 4:08 AM EDT for 29 counties in Kentucky. It took effect at Mar 27, 2012, 2:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2012, 4:08 AM EDT (08:08 UTC)
- In effect from
- Mar 27, 2012, 2:00 AM EDT
- Expired
- Mar 27, 2012, 9:47 AM EDT
- In force
- 8 hr
- Issued by
- NWS Jackson, KY
All 29 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Rockcastle County, KY, Rowan County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 11 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
540 WWUS73 KJKL 260808 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 408 AM EDT MON MAR 26 2012 ...FROST ADVISORY FOR PORTIONS OF EASTERN KENTUCKY TONIGHT... .A LARGE RIDGE OF HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION TODAY AND SETTLE ACROSS THE OH VALLEY AND APPALACHIAN REGION TONIGHT. THIS HIGH WILL USHER IN A DRIER AND COLDER AIRMASS INTO THE REGION. WINDS SHOULD SLACKEN AS THE NIGHT WEARS ON AND PATCHY FROST OR EVEN AREAS OF FROST SHOULD DEVELOP IN THE VALLEYS...ESPECIALLY THE MORE SHELTERED VALLEYS AND NORMALLY COLDER LOCATIONS. A FEW OF THE NORMALLY COLDER LOCATIONS...GENERALLY IN NORTHEASTERN KENTUCKY AND IN THE BIG SANDY REGION COULD EXPERIENCE TEMPERATURES FALLING BELOW FREEZING TONIGHT. KYZ044-050>052-058>060-068-069-080-086>088-104-106>120-261615- /O.NEW.KJKL.FR.Y.0001.120327T0600Z-120327T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-LAUREL-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...LONDON...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 408 AM EDT MON MAR 26 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY. * FROST SHOULD FORM...ESPECIALLY IN THE MORE SHELTERED VALLEYS AND NORMALLY COLDER VALLEY LOCATIONS...OVERNIGHT TONIGHT AND THEN DISSIPATE AFTER SUNRISE ON TUESDAY...AFTER BEING MOST PREVALENT CLOSER TO SUNRISE...GENERALLY BETWEEN 5 AM AND 8 AM. * TEMPERATURES WILL FALL INTO THE LOW TO MID 30S IN SEVERAL VALLEY LOCATIONS GENERALLY TO THE EAST OF INTERSTATE 75. MORE OPEN TERRAIN LOCATIONS AND RIDGETOPS WILL EXPERIENCE LOWS CLOSER TO 40 DEGREES. SOME OF THE NORMALLY COLDEST LOCATIONS COULD EXPERIENCE TEMPERATURES AT OR BELOW FREEZING FOR A COUPLE OF HOURS. * ANY TENDER VEGETATION OR OUTDOOR PLANTS LEFT UNCOVERED OUTSIDE MAY BE DAMAGED OR KILLED. IN ADDITION...FROST COULD FORM IN PASTURE LAND...AND FARMERS ARE ADVISED TO TAKE THE APPROPRIATE PRECAUTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS OR POTTED PLANTS MAY BE KILLED IF LEFT UNCOVERED OR OUTSIDE. && $$ JP
5 follow-up statements
879 WWUS73 KJKL 261559 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1159 AM EDT MON MAR 26 2012 ...FROST ADVISORY FOR PORTIONS OF EASTERN KENTUCKY TONIGHT... .A LARGE RIDGE OF HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION TODAY AND SETTLE ACROSS THE OHIO VALLEY AND APPALACHIAN REGION TONIGHT. THIS HIGH WILL USHER IN A DRIER AND COLDER AIRMASS INTO THE REGION. WINDS SHOULD SLACKEN AS THE NIGHT WEARS ON AND PATCHY FROST OR EVEN AREAS OF FROST SHOULD DEVELOP IN THE VALLEYS...ESPECIALLY THE MORE SHELTERED VALLEYS AND NORMALLY COLDER LOCATIONS. A FEW OF THE NORMALLY COLDER LOCATIONS... GENERALLY IN NORTHEASTERN KENTUCKY AND IN THE BIG SANDY REGION COULD EXPERIENCE TEMPERATURES FALLING BELOW FREEZING TONIGHT. KYZ044-050>052-058>060-068-069-080-086>088-104-106>120-270000- /O.CON.KJKL.FR.Y.0001.120327T0600Z-120327T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-LAUREL-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...LONDON...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 1159 AM EDT MON MAR 26 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY. * FROST DEVELOPMENT IS EXPECTED TO OCCUR BETWEEN 5 AM AND 8 AM TUESDAY MORNING...MAINLY IN SHELTERED VALLEY LOCATIONS. * TEMPERATURES WILL FALL INTO THE LOW TO MID 30S IN SEVERAL VALLEY LOCATIONS GENERALLY TO THE EAST OF INTERSTATE 75. MORE OPEN TERRAIN LOCATIONS AND RIDGETOPS WILL EXPERIENCE LOWS CLOSER TO 40 DEGREES. SOME OF THE NORMALLY COLDEST LOCATIONS COULD EXPERIENCE TEMPERATURES AT OR BELOW FREEZING FOR A COUPLE OF HOURS. * ANY TENDER VEGETATION OR OUTDOOR PLANTS LEFT UNCOVERED OUTSIDE MAY BE DAMAGED OR KILLED. IN ADDITION...FROST COULD FORM IN PASTURE LAND...AND FARMERS ARE ADVISED TO TAKE THE APPROPRIATE PRECAUTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS OR POTTED PLANTS MAY BE KILLED IF LEFT UNCOVERED OR OUTSIDE. && $$ JP/ABE
534 WWUS73 KJKL 262300 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 700 PM EDT MON MAR 26 2012 ...FROST ADVISORY FOR PORTIONS OF EASTERN KENTUCKY TONIGHT... .A LARGE RIDGE OF HIGH PRESSURE WILL SETTLE ACROSS THE UPPER OHIO VALLEY AND APPALACHIAN REGION TONIGHT. THE HIGH WILL USHER IN A DRIER AND COLDER AIR MASS INTO THE REGION. WINDS WILL SLACKEN AS THE NIGHT WEARS ON AND PATCHY FROST OR EVEN AREAS OF FROST SHOULD DEVELOP IN THE VALLEYS...ESPECIALLY THE MORE SHELTERED VALLEYS AND NORMALLY COLDER LOCATIONS. A FEW OF THE NORMALLY COLDER LOCATIONS... GENERALLY IN NORTHEASTERN KENTUCKY AND IN THE BIG SANDY REGION COULD EXPERIENCE TEMPERATURES FALLING TO OR SLIGHTLY BELOW FREEZING FOR A COUPLE OF HOURS TONIGHT. KYZ044-050>052-058>060-068-069-080-086>088-104-106>120-270700- /O.CON.KJKL.FR.Y.0001.120327T0600Z-120327T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-LAUREL-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...LONDON...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 700 PM EDT MON MAR 26 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY. * FROST DEVELOPMENT IS EXPECTED TO OCCUR BETWEEN 5 AM AND 8 AM TUESDAY MORNING...MAINLY IN SHELTERED VALLEY LOCATIONS. * TEMPERATURES WILL FALL INTO THE LOW TO MID 30S IN SEVERAL VALLEY LOCATIONS GENERALLY TO THE EAST OF INTERSTATE 75. MORE OPEN TERRAIN LOCATIONS AND RIDGE TOPS WILL EXPERIENCE LOWS CLOSER TO 40 DEGREES. SOME OF THE NORMALLY COLDEST LOCATIONS COULD EXPERIENCE TEMPERATURES AT OR BELOW FREEZING FOR A COUPLE OF HOURS. * ANY TENDER VEGETATION OR SENSITIVE PLANTS LEFT UNCOVERED OUTSIDE MAY BE DAMAGED OR KILLED. IN ADDITION...FROST COULD FORM IN PASTURE LAND...AND FARMERS ARE ADVISED TO TAKE THE APPROPRIATE PRECAUTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS OR POTTED PLANTS MAY BE KILLED IF LEFT UNCOVERED OR OUTSIDE. && $$ ABE/SBH
328 WWUS73 KJKL 270540 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 140 AM EDT TUE MAR 27 2012 ...FROST ADVISORY FOR PORTIONS OF EASTERN KENTUCKY TONIGHT... .A LARGE RIDGE OF HIGH PRESSURE HAS SETTLED ACROSS THE UPPER OHIO VALLEY AND APPALACHIAN REGION. THE HIGH HAS USHERED A DRIER AND COLDER AIR MASS INTO THE REGION. WINDS WILL CONTINUE TO SLACKEN AND PATCHY FROST OR EVEN AREAS OF FROST SHOULD DEVELOP IN THE VALLEYS...ESPECIALLY THE MORE SHELTERED VALLEYS AND NORMALLY COLDER LOCATIONS BY DAWN. A FEW OF THE NORMALLY COLDER LOCATIONS... GENERALLY IN NORTHEASTERN KENTUCKY AND IN THE BIG SANDY REGION COULD EXPERIENCE TEMPERATURES FALLING TO OR SLIGHTLY BELOW FREEZING FOR A COUPLE OF HOURS AROUND DAWN. KYZ044-050>052-058>060-068-069-080-086>088-104-106>120-271345- /O.CON.KJKL.FR.Y.0001.120327T0600Z-120327T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-LAUREL-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...LONDON...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 140 AM EDT TUE MAR 27 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. * FROST DEVELOPMENT IS EXPECTED TO OCCUR BETWEEN 5 AM AND 8 AM... MAINLY IN SHELTERED VALLEY LOCATIONS. * TEMPERATURES WILL FALL INTO THE LOW TO MID 30S IN SEVERAL VALLEY LOCATIONS GENERALLY TO THE EAST OF INTERSTATE 75. MORE OPEN TERRAIN LOCATIONS AND RIDGE TOPS WILL EXPERIENCE LOWS CLOSER TO 40 DEGREES. SOME OF THE NORMALLY COLDEST LOCATIONS COULD EXPERIENCE TEMPERATURES AT OR BELOW FREEZING FOR A COUPLE OF HOURS. * ANY TENDER VEGETATION OR SENSITIVE PLANTS LEFT UNCOVERED OUTSIDE MAY BE DAMAGED OR KILLED. IN ADDITION...FROST COULD FORM IN PASTURE LAND...AND FARMERS ARE ADVISED TO TAKE THE APPROPRIATE PRECAUTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS OR POTTED PLANTS MAY BE KILLED IF LEFT UNCOVERED OR OUTSIDE. && $$ ABE/SBH/JP
612 WWUS73 KJKL 270921 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 521 AM EDT TUE MAR 27 2012 ...FROST ADVISORY REMAINS IN EFFECT FOR PORTIONS OF EASTERN KENTUCKY... .A LARGE RIDGE OF HIGH PRESSURE HAS SETTLED ACROSS THE UPPER OHIO VALLEY AND APPALACHIAN REGION. THE HIGH HAS USHERED A DRIER AND COLDER AIR MASS INTO THE REGION. WINDS WILL CONTINUE TO SLACKEN AND PATCHY FROST OR EVEN AREAS OF FROST SHOULD DEVELOP IN THE VALLEYS...ESPECIALLY THE MORE SHELTERED VALLEYS AND NORMALLY COLDER LOCATIONS BY DAWN. A FEW OF THE NORMALLY COLDER LOCATIONS... GENERALLY IN NORTHEASTERN KENTUCKY AND IN THE BIG SANDY REGION COULD EXPERIENCE TEMPERATURES FALLING TO OR SLIGHTLY BELOW FREEZING FOR A COUPLE OF HOURS AROUND DAWN. KYZ044-050>052-058>060-068-069-080-086>088-104-106>120-271400- /O.CON.KJKL.FR.Y.0001.000000T0000Z-120327T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-LAUREL-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...LONDON...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 521 AM EDT TUE MAR 27 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. * FROST DEVELOPMENT IS EXPECTED TO OCCUR THROUGH AROUND SUNRISE... MAINLY IN SHELTERED VALLEY LOCATIONS. * TEMPERATURES WILL BOTTOM OUT IN THE LOW TO MID 30S IN SEVERAL VALLEY LOCATIONS GENERALLY TO THE EAST OF INTERSTATE 75. MORE OPEN TERRAIN LOCATIONS AND RIDGE TOPS WILL EXPERIENCE LOWS CLOSER TO 40 DEGREES. SOME OF THE NORMALLY COLDEST LOCATIONS COULD EXPERIENCE TEMPERATURES AT OR BELOW FREEZING FOR A COUPLE OF HOURS. * ANY TENDER VEGETATION OR SENSITIVE PLANTS LEFT UNCOVERED OUTSIDE MAY BE DAMAGED OR KILLED. IN ADDITION...FROST COULD FORM IN PASTURE LAND...AND FARMERS ARE ADVISED TO TAKE THE APPROPRIATE PRECAUTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS OR POTTED PLANTS MAY BE KILLED IF LEFT UNCOVERED OR OUTSIDE. && $$ JP
335 WWUS73 KJKL 271347 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 947 AM EDT TUE MAR 27 2012 ...THE FROST ADVISORY FOR EASTERN KENTUCKY HAS BEEN CANCELLED... KYZ044-050>052-058>060-068-069-080-086>088-104-106>120-271500- /O.CAN.KJKL.FR.Y.0001.000000T0000Z-120327T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-LAUREL-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...LONDON...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 947 AM EDT TUE MAR 27 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FROST ADVISORY. TEMPERATURES AROUND THE COLDER VALLEYS THIS MORNING HAVE WARMED INTO THE UPPER 30S AND LOWER 40S. $$ MB
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at Mar 26, 3:59 AM EDT, 9 minutes earlier.
Area forecast discussion, Mar 26, 3:59 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 359 AM EDT MON MAR 26 2012 .UPDATE... ISSUED AT 150 AM EDT MON MAR 26 2012 LOW CLOUDS CONTINUE TO GENERALLY ADVECT FROM NNW TO SSE ACROSS THE CWA AT THIS TIME WITH MORE OF A SOLID BAND ACROSS THE SOUTHERN CWA THAT AT THIS POINT STILL SEEMS TO BE ADVECTION OUT AND THEN SOME MORE PATCHY LOW CLOUDS FURTHER NORTH ACROSS SOUTHERN OH AND PARTS OF CENTRAL AND NORTHEASTERN KY THAT GENERALLY ALSO APPEAR TO BE ADVECTING ACROSS RATHER THAN DEVELOPING FURTHER. A RATHER SUBTLE VORT/ SHORTWAVE WILL BE ROTATING ACROSS THE REGION FOR THE REMAINDER OF THE NIGHT AND THIS WILL PROBABLY AT LEAST TEMPORARILY SLOW DOWN THE ADVECTION OF THE MORE SOLID BAND IN THE SOUTH OUT AND COULD LEAD TO SOME FURTHER DEVELOPMENT OF CURRENTLY MORE SCATTERED LOW CLOUDS WORKING IN FROM THE NNW. THE GRIDS WERE UPDATED TO GENERALLY REFLECT THIS THINKING FOR SKY COVER AND TO ACCOUNT FOR THE RECENT OBS TRENDS TO TEMPS...DEWPOINTS AND WINDS. UPDATE ISSUED AT 1050 PM EDT SUN MAR 25 2012 CLOUD DECK AROUND 4K AGL FEET CURRENTLY ADVECTING SOUTH ACROSS THE FORECAST AREA PER LATEST SATELLITE IMAGERY. BACK EDGE OF THIS CLOUD DECK WILL CLEAR THE NORTHERN PART OF FORECAST AREA BY MIDNIGHT. HOWEVER...WITH CONTINUED NORTHERLY FLOW AND LOW LEVEL MOISTURE AVAILABLE EXPECT UPSLOPE FLOW TO KEEP CLOUDS IN THE SOUTHEAST PART OF FORECAST AREA FOR MOST OF THE NIGHT. THIS IDEA IS SUPPORTED BY LATEST RUC GUIDANCE. HAVE UPDATED NDFD AND ASSOCIATED PRODUCTS PER LATEST SATELLITE AND OBSERVATIONAL DATA. UPDATE ISSUED AT 759 PM EDT SUN MAR 25 2012 THE LAST ISOLATED SHOWERS DISSIPATED OR MOVED OUT OF THE AREA AROUND 730 PM EDT...SO HAVE REMOVED ALL PRECIPITATION FROM THE NDFD AND ASSOCIATED PRODUCTS FOR THE OVERNIGHT PERIOD. ALSO MADE SOME MINOR UPDATES BASED ON LATEST OBSERVATIONAL TRENDS. THE MAIN FORECAST ISSUE IS HOW MUCH CLOUDINESS THERE WILL BE OVERNIGHT. THERE IS CONSIDERABLE LOW CLOUDINESS UPSTREAM OF THE AREA...AND LATEST NAM AND RUC GUIDANCE SHOW CONSIDERABLE LOW LEVEL MOISTURE...MAINLY BELOW 850 MB TO BE OVER THE AREA TONIGHT. WITH NORTHERLY FLOW EXPECT CLOUDINESS TO INCREASE IN COVERAGE DURING THE NIGHT...WITH MOSTLY CLOUDY SKIES BEING THE RESULT. UPDATE ISSUED AT 423 PM EDT SUN MAR 25 2012 BASED ON RADAR TRENDS ISOLATED TO SCATTERED SHOWERS WILL AFFECT FAR EASTERN KENTUCKY THROUGH 23Z. THIS IS CURRENTLY WELL DEPICTED IN NDFD. ONLY SOME MINOR NDFD UPDATES WERE MADE BASED ON LATEST SATELLITE AND SURFACE OBSERVATIONAL TRENDS. && .SHORT TERM...(LATE THIS AFTERNOON THROUGH TUESDAY) ISSUED AT 310 PM EDT SUN MAR 25 2012 UPPER LEVEL LOW WILL CONTINUE TO PULL AWAY FROM THE AREA TONIGHT GIVING WAY TO UPPER LEVEL RIDGING THROUGH THE REMAINDER OF THE PERIOD. THE UPPER LOW WILL REMAIN CLOSE ENOUGH TO KEEP A MENTION OF A FEW SHOWERS IN THE FORECAST FOR MOST AREAS LATE THIS AFTERNOON... WITH THE CHANCE OF SHOWERS LINGERING ACROSS THE TIP OF FAR EAST KENTUCKY THIS EVENING. IT APPEARS THAT INSTABILITY WILL NOT BE SUFFICIENT TO PRODUCE A TSTORM THIS FAR WEST SO REMOVED THAT MENTION FOR THIS AFTERNOON AND EVENING. A COLD FRONT WILL THEN DROP IN FROM THE NORTH LATE TONIGHT KEEPING A LIGHT BREEZE BLOWING FOR MOST LOCATIONS. MOISTURE POOLING ALONG THIS BOUNDARY IN CONJUNCTION WITH THE LIGHT NORTHEAST LOW LEVEL FLOW WILL LIKELY RESULT IN QUITE A BIT OF STRATUS DEVELOPING OVERNIGHT WITH MAYBE EVEN A LITTLE DRIZZLE. ANY CLOUD COVER SHOULD DISSOLVE BY MIDDAY MONDAY AS HIGH PRESSURE BEGINS TO BUILD DOWN INTO THE OHIO VALLEY ACCOMPANIED BY A MUCH DRIER AIRMASS. IN FACT...DEWPOINTS ARE PROGGED TO DROP INTO THE 20S OVER NORTHEAST KENTUCKY LATE MONDAY NIGHT AND THERE IS A CONCERN THAT TEMPERATURES WILL RESPOND TO THIS DRY AIR AND DROP LOW ENOUGH TO THREATEN A FROST OR FREEZE FOR SOME AREAS. CONFIDENCE IS NOT HIGH ENOUGH TO HOIST ANY HEADLINES AT THIS TIME THOUGH AS MODELS INDICATE THE POTENTIAL FOR SOME HIGH LEVEL CLOUDINESS TO MOVE IN OVERNIGHT AND POINT TO THERE BEING JUST ENOUGH WIND TO KEEP ANY FROST FORMATION ISOLATED AND CONFINED TO THE DEEPEST VALLEYS BASICALLY NORTH AND EAST OF JKL. HIGH PRESSURE WILL REMAIN IN CONTROL ON TUESDAY BUT HIGH LEVEL CLOUDS WILL BE ON THE INCREASE IN ADVANCE OF OUR NEXT WEATHER MAKER. TEMPS ARE TRICKY...VARYING 10 TO 15 DEGREES BETWEEN THE GFS AND NAM MOS AT ANY GIVEN POINT. TEND TO AGREE MORE WITH THE GFS NUMBERS WITH THE UPPER LEVEL RIDGE BUILDING IN AND WILL FORECAST HIGHS APPROACHING OR EXCEEDING 70 FOR MOST LOCATIONS. .LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY) ISSUED AT 359 AM EDT MON MAR 26 2012 THE EXTENDED FORECAST PERIOD BEGINS WEDNESDAY WITH AN ACTIVE PATTERN IN STORE. A RATHER VIGOROUS SHORTWAVE WILL TRACK ACROSS THE NORTHERN PLAINS AND INTO THE GREAT LAKES REGION. AT THE SURFACE...A COLD FRONT MOVES SOUTH AND EAST INTO KENTUCKY. A SURFACE HIGH OVER THE SOUTHEAST WILL IMPEDE THE PROGRESS OF THE FRONT NEARLY SHEARING IT OUT. THE SHORT TERM MODELS ARE IN FAIR AGREEMENT WITH THIS FEATURE AS WELL. WITH THE SLOWED APPROACH OF THE FRONT AND THE DRY ENVIRONMENT ALREADY IN PLACE...FEEL THAT THE NAM HAS A GOOD HANDLE ON THE BULK OF THE PRECIP MOVING INTO THE AREA TOWARDS LATE MORNING AND INTO THE AFTERNOON. MODEL SOUNDINGS STILL INDICATE A FAIR AMOUNT OF INSTABILITY AS MOST OF THE FORCING ARRIVES DURING THE AFTERNOON DURING MAX HEATING. SO WILL PUT THUNDERSTORMS IN WITH THE PRECIP. IT IS STILL UNCLEAR AT THIS POINT IF THERE IS A THREAT FOR SEVERE STORMS AS ALOT OF THE ENERGY SEEMS TO GET LOST OR STAYS NORTH AS THE FRONT MOVES SOUTH. DUE TO THE PROGRESSION OF THE FRONT...A MODEL COMPROMISE HAS PRECIP LASTING A BIT LONGER AS THE FRONT DOESNT EXIT TILL LATE THURSDAY. THIS IS A BIT CONCERNING AS TENDENCY LIES WITH PRECIP HANGING AROUND A BIT LONGER IN THE SOUTHERN COUNTIES BUT WILL LEAVE THIS DECISION WITH SHIFTS A LITTLE CLOSER TO THE EVENT. DRY WEATHER WILL RETURN TO EASTERN KENTUCKY THURSDAY NIGHT AND INTO FRIDAY AS A RIDGE MOVES OVER THE OHIO VALLEY. THIS IS HOWEVER SHORT LIVED AS ANOTHER STRONG WAVE MOVES ACROSS THE NORTHERN PLAINS AND INTO THE GREAT LAKES. THIS IS OCCURRING WHILE ANOTHER WAVE EJECTS OUT OF THE SOUTHWEST AND INTO THE NORTHERN GULF. THIS WILL INJECT A SUFFICIENT MOISTURE FLUX FROM THE GULF INTO THE TN AND OH VALLEYS. ALSO...AT THIS POINT THE GFS AND EURO DO DIVERGE IN THEIR RESPECTIVE SOLUTIONS WITH THE EURO BEING FASTER THAN THE GFS BRINGING PRECIP INTO THE AREA FRIDAY AFTERNOON WHERE THE GFS WAITS TILL FRIDAY NIGHT. A CONSENSUS BETWEEN THE TWO IN THE CR INITIALIZATION HAS SLIGHT CHANCE POPS LATE FRIDAY THEN PROGRESSING THROUGH SO WILL KEEP THIS IN THERE. THROUGH THE REST OF THE WEEKEND...THE DEVELOPING SURFACE BOUNDARY...SUFFICIENT UPPER LEVEL SUPPORT AND STRONG MOISTURE FLUX WILL PRETTY MUCH KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST. DUE TO THE PROGRESSIVE PATTERN THOUGH...DO NOT EXPECT ANY PROLONGED RAINFALLS. OVERALL...THE LATTER HALF OF THE EXTENDED APPEARS TO BE STILL A BIT MURKY DUE TO THE PROGRESSIVE PATTERN AND THE FLIP FLOPPING OF THE MODELS SO WILL EXUDE A LOW CONFIDENCE ESPECIALLY DAY 6 AND 7. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 150 AM EDT MON MAR 26 2012 MAIN ISSUE OF CONCERN FOR THIS TAF ISSUANCE AND THE FIRST 6 TO 12 HOURS OF THE PERIOD CONTINUES TO BE THE MOVEMENT OF LOW CLOUDS ACROSS THE AREA AND THE POTENTIAL FOR DEVELOPMENT OF LOW CLOUDS ACROSS THE FORECAST AREA DURING THE NEXT 6 TO 9 HRS AS A RATHER SUBTLE SHORTWAVE MOVES ACROSS THE AREA. THERE IS CONSIDERABLE LOW LEVEL CLOUDINESS ACROSS THE SOUTHERN CWA AT THIS TIME AND MORE ISOLATED TO SCATTERED PATCHES OF LOW CLOUDS ADVECTING IN FORM THE NORTH. AT THIS POINT ALL OF THE CLOUDS SEEM TO GENERALLY BE ADVECTING ACROSS THE AREA...BUT THE SHORTWAVE PASSING BY DURING THE NEXT 6 HRS OR SO MAY SLOW DOWN ADVECTION OF THE LOW CLOUDS OUT OF THE SOUTH AND POSSIBLE LEAD TO FURTHER DEVELOPMENT OF THE BANDS WORKING IN FROM THE NORTH AS THE MOVE ACROSS THE JKL CWA. AT THIS POINT...NAMBUFR SOUNDINGS SEEM TO INDICATE PREVAILING CLOUD HEIGHTS OF THE LOW CLOUDS MOSTLY IN THE VFR RANGE WITH SOME MVFR IN THE HIGHER TERRAIN NEAR THE VA BORDER. A BRIEF PERIOD OF A DROP TO MVFR CLOUD OCCUR AT EITHER OF THE THREE TAF SITES...BUT CURRENT THINKING IS THAT THIS WOULD BE SHORT LIVED AND CONFIDENCE IN THIS WAS TOO LOW FOR ANY TEMPOS AT THIS POINT. AT THIS POINT VFR IS EXPECTED DURING THE FIRST 6 TO 12 HRS OF THE PERIOD... THUS VFR SHOULD PREVAIL THE ENTIRE PERIOD AT THE TAF SITES. && .JKL WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 2 AM TO 10 AM EDT TUESDAY FOR KYZ044-050>052- 058>060-068-069-080-086>088-104-106>120. && UPDATE...JP SHORT TERM...ABE LONG TERM....SHALLENBERGER AVIATION...JP
Hazardous weather outlook, Mar 25, 3:33 PM EDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 333 PM EDT SUN MAR 25 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-262245- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 333 PM EDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PATCHY VALLEY FROST IS POSSIBLE LATE MONDAY NIGHT...ESPECIALLY IN VALLEY LOCATIONS TO THE EAST OF INTERSTATE 75. THUNDERSTORMS ARE POSSIBLE FROM WEDNESDAY INTO WEDNESDAY NIGHT...AND AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ABE
Nearby
Frost Advisories in Kentucky, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.